Metronidazole-induced encephalopathy after prolonged metronidazole course for treatment of C. difficile colitis.

A 65-year-old woman with a diagnosis of Clostridium difficile colitis undergoing prolonged treatment with metronidazole was admitted to hospital for a...
553KB Sizes 3 Downloads 10 Views

Recommend Documents


Risk of Clostridium difficile infection in hospitalized patients receiving metronidazole for a non-C difficile infection.
Antibiotics often are given to prevent infections but also constitute a risk factor for Clostridium difficile infection (CDI). Metronidazole is an effective treatment for CDI. We investigated whether prophylactic administration of metronidazole to pa

MRI of Metronidazole-Induced Encephalopathy.
We report the magnetic resonance imaging (MRI) findings of metronidazole-induced encephalopathy in a 58-year-old man who was treated with metronidazole for hepatic encephalopathy. MRI is likely to be helpful in confirming the diagnosis of metronidazo

Ulcerative colitis worsened after Clostridium difficile infection: efficacy of infliximab.
The incidence of Clostridium difficile (C. difficile) infection (CDI) is 1.8%-5.7% in admitted patients with ulcerative colitis (UC). CDI can worsen UC and increase the risk for colectomy or even death, thus necessitating therapy escalation, such as

Intravenous immunoglobulin in the treatment of severe clostridium difficile colitis.
Intravenous immunoglobulin (IVIG) has been utilized in patients with recurrent and refractory Clostridium difficile colitis. It is increasingly being used in patients with initial clinical presentation of severe colitis. Herein, we report a case of s

Age-Stratified Treatment Response Rates in Hospitalized Patients with Clostridium difficile Infection Treated with Metronidazole.
Consensus on the optimal treatment of Clostridium difficile infection (CDI) is rapidly changing. Treatment with metronidazole has been associated with increased clinical failure rates; however, the reasons for this are unclear. The purpose of this st

Prolonged pentobarbital-induced coma for the treatment of severe seizures related to posterior reversible encephalopathy syndrome.
In this report, we describe a case of posterior reversible encephalopathy syndrome in a female patient after deceased donor liver transplantation. She developed posterior reversible encephalopathy syndrome on postoperative day 3 and did not improve d